MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB12, 5X100 KII SH BLD ADVFIX DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFB12, 5X100 KII SH BLD ADVFIX DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFB12
Medical Device Problem Codes Retraction Problem (1536); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Event date is unknown.Procedure performed: unknown.Event description: [translation] we have experienced an incident with a laparoscopic trocar (ref: cfb12, lot: 1464276) whose blade did not retract at the time of the test before the trocar was inserted.The device was kept for expertise, if needed.Patient status: no patient injury has been reported.
 
Event or Problem Description
Procedure performed: exploratory laparoscopy.Event description: [translation] we have experienced an incident with a laparoscopic trocar (ref: (b)(4), lot: 1464276) whose blade did not retract at the time of the test before the trocar was inserted.The device was kept for expertise, if needed.Additional information received by applied medical representative on 15feb23 via email: it can be confirmed that there was no problem with the patient, as the device was not used.It was the nurse who reportedly said the device was not working.Additional information received by applied medical representative on 3mar23 via email: [translation] the surgeon can't remember if the red indicator/blade remain exposed after insertion and the device has already been returned patient status: no problem with the patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection noted that an internal component, the switch arm, was damaged.Functional testing could not confirm the complainant¿s experience of the blade not retracting as the blade could not be armed.Based on the condition of the returned unit, the damaged switch arm prevented the blade from being armed.As the blade could not be armed, the red indicator and the blade could not be exposed.The damaged switch arm component was likely a result of operator error during manufacturing.This event was initially reported based on the description of a blade retraction failure received during complaint intake.However, based on evaluation of the returned unit, applied medical determined that this event is not reportable as the blade of the device could not be armed as a result of the damaged switch arm component.As the blade could not be exposed, the unit was non-functional and would likely be replaced.Thus, this event is unlikely to lead to death or serious injury.

Brand Name
CFB12, 5X100 KII SH BLD ADVFIX DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key16380346
Report Number2027111-2023-00344
Device Sequence Number15022562
Product Code GCJ
UDI-Device Identifier00607915124106
UDI-Public(01)00607915124106(17)250831(30)01(10)1464276
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberCFB12
Device Catalogue Number101473834
Device Lot Number1464276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown